MAUDE Adverse Event Report: DEPUY MITEK LLC US FEM.INTRAFX SHEATH&SCRSYS,8MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US FEM.INTRAFX SHEATH&SCRSYS,8MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254682
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The batch review 3445163 showed that the devices were conformed to in process and finished goods specifications when released to stock the 26 july 2010.Expiration date: 2013-07 (according to retained labels).No nc was opened.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.Capa has been opened to investigate this failure mode.No further action is warranted at this time.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported that during an acl repair that his intrafix femoral screw 8 mm broke when it was 3/4 of the way inserted.The sales rep reported the tunnel size was 9 mm and the graft was 8 mm stating it as a tight fit.The surgeon then used the dilator and inserted the sheath and proceeded to insert the screw when it broke in half about 3/4 of the way in.The surgeon completed the procedure with another same device with no patient consequences or delay the sales rep stated the patient was a (b)(6)year old female with good bone quality.The sales rep did not know the preexisting medical conditions, medications or previous surgeries.The device was already discarded by the facility.

Brand Name
FEM.INTRAFX SHEATH&SCRSYS,8MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7686254
Report Number1221934-2018-51366
Device Sequence Number11112205
Product Code MAI
UDI-Device Identifier10886705013630
UDI-Public10886705013630
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2013
Device Catalogue Number254682
Device Lot Number3445163
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2013
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR